Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 8, NWS Bismarck, ND

May 30, 201212 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 30, 2012, 12:24 PM MDT for 12 counties in North Dakota. It took effect at May 31, 2012, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 30, 2012, 12:24 PM MDT (18:24 UTC)
In effect from
May 31, 2012, 12:00 AM MDT
Expired
May 31, 2012, 8:00 AM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS73 KBIS 301824
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CDT WED MAY 30 2012

...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA AFTER MIDNIGHT TONIGHT...

.LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT...GENERALLY
EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND
WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF
DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

NDZ018>020-033>036-041-042-044>047-050-310330-
/O.NEW.KBIS.FR.Y.0008.120531T0600Z-120531T1400Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
124 PM CDT WED MAY 30 2012 /1224 PM MDT WED MAY 30 2012/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

* LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS
  OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT...
  GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE
  SAKAKAWEA...AND WEST OF HIGHWAY 281 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

TM
3 follow-up statements
049 
WWUS73 KBIS 310014
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT WED MAY 30 2012

...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA AFTER MIDNIGHT TONIGHT...

.LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT...
GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE
SAKAKAWEA...AND WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF
DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

NDZ018>020-033>036-041-042-044>047-050-310815-
/O.CON.KBIS.FR.Y.0008.120531T0600Z-120531T1400Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
714 PM CDT WED MAY 30 2012 /614 PM MDT WED MAY 30 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY...

* LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR 
  PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT 
  TONIGHT... GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH 
  OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
610 
WWUS73 KBIS 310836
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
336 AM CDT THU MAY 31 2012

...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA EARLY THIS MORNING...

.LOWS IN THE LOWER TO MID 30S AND FROST WILL CONTINUE FOR PORTIONS
OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNRISE...GENERALLY
EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND
WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF
DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

NDZ018>020-033>036-041-042-044>047-050-311400-
/O.CON.KBIS.FR.Y.0008.000000T0000Z-120531T1400Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
336 AM CDT THU MAY 31 2012 /236 AM MDT THU MAY 31 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* LOWS IN THE LOWER TO MID 30S AND FROST WILL CONTINUE FOR PORTIONS OF
  WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT...
  GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE
  SAKAKAWEA...AND WEST OF HIGHWAY 281

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

RK
184 
WWUS73 KBIS 311359
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
859 AM CDT THU MAY 31 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT/8 AM MDT/ THIS 
MORNING...

.TEMPERATURES HAVE RISEN ABOVE FROST ADVISORY CRITERIA.
THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

NDZ018>020-033>036-041-042-044>047-050-311500-
/O.EXP.KBIS.FR.Y.0008.000000T0000Z-120531T1400Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
859 AM CDT THU MAY 31 2012 /759 AM MDT THU MAY 31 2012/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

.TEMPERATURES HAVE RISEN ABOVE FROST ADVISORY CRITERIA.
THEREFORE...THE FROST ADVISORY WILL EXPIRE AT ITS SCHEDULED TIME.

$$

TM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 30, 12:24 PM MDT, 0 minutes earlier.

Area forecast discussion, May 30, 12:24 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CDT WED MAY 30 2012

.DISCUSSION...UPDATED THE FORECAST TO INCREASE THE TEMPORAL
RESOLUTION OF THE PRECIPITATION MOVING ACROSS SOUTHWESTERN AND
SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING.

FOR TONIGHT...UNCERTAINTY EXISTS FOR FROST DEVELOPMENT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. SURFACE HIGH PRESSURE WILL SLIDE
INTO SOUTH DAKOTA AFTER MIDNIGHT. HOWEVER...LINGERING LOW-LEVEL
MOISTURE COULD STYMIE RADIATIONAL COOLING PROCESSES.
CONVERSELY...DRIER AIR ALOFT WORKING SOUTH ACROSS THE STATE AFTER
MIDNIGHT COULD ALLOW FOR THE LOW-LEVEL MOISTURE/CLOUDS TO ERODE
ALLOWING IDEAL RADIATIONAL COOLING PROCESSES TO DEVELOP BEFORE
SUNRISE. THIS WOULD ALSO LIKELY GENERATE PATCHY MORNING FOG ALONG
AND SOUTH OF I-94. FOR NOW...DECIDED TO ERR ON THE SIDE OF CAUTION
AND ISSUE A FROST ADVISORY FOR PORTIONS OF SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA TONIGHT GIVEN THE LOCATION OF THE SURFACE
HIGH PRESSURE AND ASSOCIATED LIGHT WINDS. THE EVOLUTION OF THE
CLOUD COVER WILL BE THE KEY PARAMETER AS TO WHETHER FROST AND/OR
FOG DEVELOPS BY SUNRISE. UPDATED PRODUCTS WILL BE OUT SHORTLY.

&&

.AVIATION...EXPECT MAINLY MVFR CIGS/VSBYS IN SHOWERS AT KDIK
THROUGH 21-22Z TODAY...WITH SKIES TRENDING TO MORE SCT-BKN 23-02Z.
SOUTH RETURN FLOW LOOKS TO INCREASE LOW LEVEL CIGS FOR KDIK LATER
THIS EVENING THROUGH MID MORNING THURSDAY ALONG WITH POSSIBLE FOG.
ELSEWHERE...PERIODS OF SHOWERS WITH LOW VFR/OCCASIONAL MVFR CIGS
EXPECTED AT MAINLY KBIS WITH A SLIGHT CHANCE OF RAIN AT KISN THIS
AFTERNOON. VFR CONDITIONS WILL CONTINUE AT KMOT/KJMS WITH NO RAIN
EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ THURSDAY FOR NDZ018>020-033>036-041-042-044>047-050.

&&

TM...UPDATE
NH...AVIATION
Hazardous weather outlook, May 30, 8:03 AM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
903 AM CDT WED MAY 30 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311415-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
903 AM CDT WED MAY 30 2012 /803 AM MDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR AN EMBEDDED THUNDERSTORM WITHIN RAIN
SHOWER ACTIVITY ACROSS FAR WESTERN NORTH DAKOTA TODAY.

AREAS OF FROST ARE POSSIBLE ACROSS FAR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY NIGHT INTO FRIDAY...WITH ADDITIONAL CHANCES THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TM

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.